Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 18, 2014, 4:47 PM PDT for Elko County, Nevada. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2014, 4:47 PM PDT (23:47 UTC)
- Expired
- Sep 18, 2014, 5:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 176 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 5:02 PM PDT | HAIL 1 | 8 S Wells, NV | PUBLIC REPORTED VIA FACEBOOK...HEAVY RAIN AND 1.00 INCH HAIL AT THEIR LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS55 KLKN 182347 SVRLKN NVC007-190030- /O.NEW.KLKN.SV.W.0076.140918T2347Z-140919T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 447 PM PDT THU SEP 18 2014 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITIES OF...WELLS...PEQUOP SUMMIT...CLOVER VALLEY... * UNTIL 530 PM PDT * AT 444 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CLOVER VALLEY...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WELLS... PEQUOP SUMMIT... HIGHWAY 93 FROM WELLS TO CLOVER VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4141 11473 4115 11425 4082 11500 4092 11516 TIME...MOT...LOC 2346Z 225DEG 37KT 4095 11497 $$ JRM
2 follow-up statements
057 WWUS55 KLKN 190002 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 502 PM PDT THU SEP 18 2014 NVC007-190030- /O.CON.KLKN.SV.W.0076.000000T0000Z-140919T0030Z/ ELKO NV- 502 PM PDT THU SEP 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR EAST CENTRAL ELKO COUNTY... AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOOR SUMMIT...OR 7 MILES SOUTHEAST OF WELLS...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PEQUOP SUMMIT... INTERSTATE 80 EAST OF WELLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4093 11487 4103 11504 4141 11473 4115 11425 TIME...MOT...LOC 0002Z 225DEG 37KT 4107 11482 $$ JRM
397 WWUS55 KLKN 190022 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 522 PM PDT THU SEP 18 2014 NVC007-190032- /O.EXP.KLKN.SV.W.0076.000000T0000Z-140919T0030Z/ ELKO NV- 522 PM PDT THU SEP 18 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY WILL EXPIRE AT 530 PM PDT... THE THREAT FOR LARGE HAIL AND STRONG DAMAGING WINDS WILL PERSIST UNTIL THE WARNING EXPIRES. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... && LAT...LON 4093 11487 4103 11504 4141 11473 4115 11425 TIME...MOT...LOC 0022Z 225DEG 37KT 4122 11463 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:07 PM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 18, 2:07 PM PDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT THU SEP 18 2014 .SYNOPSIS...A PACIFIC LOW IS ON DECK AND WILL BRING GUSTY AND UNSTABLE CONDITIONS TO THE SILVER STATE. THIS SYSTEM HAS PROVEN TO HAVE SUFFICIENT MOISTURE THAT WILL CONTINUE TO TRIGGER THUNDERSTORM ACTIVITY TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVER NIGHT AND INTO THE MORNING. ADDITIONALLY...SMOKE FROM THE CALIFORNIA FIRES WILL IMPACT PORTIONS OF NORTHERN NEVADA FOR A COUPLE OF DAYS. && .SHORT TERM...TODAY THROUGH SATURDAY. MULTIPLE THUNDERSTORMS HAVE ALREADY DEVELOPED OVER NE NV TODAY...MAINLY ELKO COUNTY. THE PW FROM THE LATEST ELKO SOUNDING WAS .84 OF AN INCH WHICH IS 188 PERCENT OF NORMAL....AND THE PROGGED SOUNDING FOR BOTH ELY AND ELKO HOLD ONTO THE MOISTURE OVER NIGHT. FOR THE REMAINDER OF THE DAY...THE NAM 12 PUMMELS THE EASTERN ZONES WITH -3 TO -4 LIS...WIDESPREAD +1000 J/KG OF CAPE AND SPIKED BULK RICHARDSON NUMBERS...WHICH GETS SUPPORT FROM THE HRRR. THE GFS AND THE EC BOTH HAVE THE H5 LOW PLUNGING OVER THE COAST OF CA...WHICH WILL RESULT IN A TEMPORARY REPRIEVE IN TS ACTIVITY BEFORE THE LOW RECURVES AND TRACKS INLAND RESULTING IN ANOTHER ROUND OF CONVECTION LATE IN THE FORECAST PERIOD...PUSHING FROM SOUTHERN/CENTRAL NV INTO NORTHERN NV. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. CUTOFF LOW MOVING INTO WESTERN NEVADA SATURDAY NIGHT WEAKENS INTO SUNDAY AS IT PUSHES EAST-NORTHEAST INTO UTAH AND IDAHO BY SUNDAY NIGHT. MODELS IN PRETTY GOOD AGREEMENT THROUGH THE WEEKEND HANDLING THE LOW/OPEN WAVE. MINOR DISCREPANCIES WITH TIMING AND TRACK DO HOWEVER RESULT IN DIFFERENCES ON WHERE PRECIPITATION SETS UP. ECMWF AND GFS ARE BOTH A LITTLE QUICKER TO BRING THE MOISTURE UP INTO CENTRAL NEVADA SATURDAY NIGHT...AND INTO NORTHERN NEVADA BY EARLY SUNDAY MORNING. NAM MODEL BEING SLOWER BY 6-8HRS ON THE NORTHERN MOISTURE PUSH. MODELS ALL AGREE THAT THE LOW/OPEN WAVE WILL HAVE QUITE A BIT OF ASSOCIATED MOISTURE/QPF...WITH A QUARTER TO HALF AN INCH OF RAIN POSSIBLE OVER THE CENTRAL NEVADA HIGHLAND AREAS AND NORTH INTO THE RUBY MOUNTAINS. SHOWERS DIMINISH BY SUNDAY EVENING IN ALL AREAS EXCEPT NORTHEASTERN ELKO COUNTY WHERE LIGHT SHOWERS ARE POSSIBLE OVERNIGHT AND THROUGH MONDAY AFTERNOON. REGION WILL BE BETWEEN STORMS MONDAY NIGHT THROUGH WEDNESDAY...HOWEVER EXPECT WINDS TO INCREASE TUESDAY INTO MID-WEEK AHEAD OF AN APPROACHING TROUGH. WESTERN HUMBOLDT COUNTY MAY SEE SOME SHOWERS RETURNING BY THURSDAY AFTERNOON...THOUGH THE REMAINDER OF NORTHERN AND CENTRAL NEVADA SHOULD REMAIN DRY MONDAY NIGHT THROUGH THURSDAY. TEMPERATURES TO REMAIN ABOVE NORMAL THIS WEEKEND DUE TO THE CLOUD COVER...AND NEXT WEEK AS WARMER AIR SPREADS UP UNDER THE SOUTHWESTERLY FLOW ALOFT. && .AVIATION...SMOKE FROM CENTRAL CALIFORNIA WILDFIRES WILL RESULT IN PERIODS OF REDUCED VISIBILITY AT KWMC THROUGH AT LEAST THIS AFTERNOON AND LIKELY INTO TONIGHT. STRONG THUNDERSTORMS WILL IMPACT THE KEKO TERMINAL FROM EARLY TO MID-AFTERNOON TODAY...WHILE STORMS AT KELY WILL BE A LITTLE LATER IN DEVELOPING...GENERALLY EXPECTED FROM MID-AFTERNOON THROUGH THE MID-EVENING HOURS. KTPH SHOULD BE STORM-FREE TODAY WITH SOME CU TO THE NORTH AND EAST. && .FIRE WEATHER...NUMEROUS LIGHTNING STRIKES OBSERVED EARLIER TODAY OVER 468...469 AND 470 TODAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF EASTERN AND NORTHERN NEVADA TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/96/96/97
In the hours before
Special weather statement, Sep 18, 2:03 PM PDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT THU SEP 18 2014 NVZ034-038-039-182145- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 203 PM PDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 245 PM PDT... AT 202 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMOILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUBY VALLEY... HALLECK AND SECRET PASS... STAR VALLEY AND DEETH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4115 11535 4095 11488 4062 11547 4074 11566 TIME...MOT...LOC 2103Z 215DEG 29KT 4077 11548 JRM
Special weather statement, Sep 18, 3:12 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 312 PM PDT THU SEP 18 2014 NVZ031-033-039-182245- NORTHERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 312 PM PDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 345 PM PDT... AT 309 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OASIS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... && LAT...LON 4128 11440 4114 11408 4093 11443 4098 11450 TIME...MOT...LOC 2212Z 217DEG 38KT 4100 11443 JR
Local storm report, Sep 18, 3:13 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL RYNDON 40.95N 115.61W
09/18/2014 M0.75 INCH ELKO NV PUBLIC
HAIL LASTED AROUND 15 TO 20 MINUTES.
1225 PM HAIL 1 ESE RYNDON 40.95N 115.59W
09/18/2014 M0.50 INCH ELKO NV TRAINED SPOTTER
SPOTTER ARRIVED AT HOME AND MEASURED DIME SIZE HAIL 1.5
HOURS AFTER THE STORM HAD PASSED. SPOTTER ALSO NOTED THAT
THE FLOWERS WERE DAMAGED AND SOME LEAVES WERE KNOCKED OFF
THE TREES. HAIL MAY HAVE BEEN BIGGER.
0205 PM HAIL LAMOILLE 40.74N 115.49W
09/18/2014 M0.50 INCH ELKO NV PUBLIC
DIME SIZE HAIL WAS REPORTED AT LAMOILLE. MINOR FLOODING
WAS ALSO REPORTED.
&&
JRMSpecial weather statement, Sep 18, 3:32 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 332 PM PDT THU SEP 18 2014 NVZ031-038-182315- NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 332 PM PDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 415 PM PDT... AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RYNDON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... HALLECK... DEETH... RYNDON... INTERSTATE 80 NEAR RYNDON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4127 11555 4117 11512 4080 11565 4085 11578 TIME...MOT...LOC 2232Z 215DEG 26KT 4092 11563 JRM
Special weather statement, Sep 18, 3:46 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 346 PM PDT THU SEP 18 2014 NVZ034-038-039-182330- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 346 PM PDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 430 PM PDT... AT 344 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAMOILLE CANYON... LAMOILLE... SECRET PASS AND RUBY VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4094 11534 4073 11503 4048 11554 4058 11567 TIME...MOT...LOC 2246Z 218DEG 27KT 4061 11551 JRM
Special weather statement, Sep 18, 3:58 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 358 PM PDT THU SEP 18 2014 NVZ031-038-182345- NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 358 PM PDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RYNDON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4143 11535 4119 11509 4093 11548 4105 11566 TIME...MOT...LOC 2258Z 224DEG 24KT 4105 11548 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:14 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
| Sep 17, 5:16 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| Sep 17, 8:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 17, 8:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Sep 17, 9:54 PM PDT | Special Weather Statement | LKN | Lander | 51 min |
| Sep 18, 9:36 AM PDT | Special Weather Statement | LKN | 39 min | |
| Sep 18, 10:17 AM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 18, 11:19 AM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Sep 18, 11:43 AM PDT | Special Weather Statement | LKN | Elko | 32 min |
| Sep 18, 11:55 AM PDT | Special Weather Statement | LKN | Elko | 35 min |
| Sep 18, 12:11 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Sep 18, 12:11 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Sep 18, 12:41 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Sep 18, 1:30 PM PDT | Special Weather Statement | LKN | Elko | 30 min |
| Sep 18, 1:41 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Sep 18, 2:03 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Sep 18, 3:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Sep 18, 3:32 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Sep 18, 3:46 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| Sep 18, 3:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Sep 18, 3:58 PM PDT | Special Weather Statement | LKN | Elko | 47 min |
| Sep 18, 4:59 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 46 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.